I have problems with major depression as well as anxiety and panic disorder. I take Effexor for the depression, and Neurontin and Klonopin for the anxiety. This worked well for a while but lately my panic attacks occassionally break through even this. My doctor suggested a small dose of Seroquel. He told me it is like a tranquilizer. Is this true and how well does this medicine work for anxiety and panic attacks? Also do most people experience weight gain? Im already on one med that made me gain 25lbs that wont budge no matter what I do. I dont want to gain anymore
Seroquel is effective for some poeple in treating anxiety. It will make you sleepy most likely. Unfortunately it is known for causing weight gain, but I suspect at a low dose you would be ok. Just going to have to give it a try and see how ya do. Fortunately there are other meds the doctor can try if this one doesn't work so hang in there.
Hello bethmed. just to add my thoughts.I was on seroquel for several years. Its used most often as an anti-depressant. Actually, in regards to anxiety, because of its sedative effects, you'll feel less anxiety. Most people take it at night/evening because it will make you sleepy. (thats the reason I took it, to help me to sleep). Weight gain is a definite problem. Its the one side effect that seems to effect most people who take it. and a reason why some people just stop taking it. To be honest, I'd ask my dopctor for a different medication, in regards to your anxiety/panic attacks. You most probably will not beable to take the seroquel during the day because chances are likely will be getting the urge to fall asleep.best to you.
I take effexor xr for 150 mg For severe panic attack disorder it worked a while and then they added lamictol which is for epilepsy and it destroyed my panic attacks for 10 years until now. I just started seroquel 150 mg 4 weeks ago and it is perfect. I take it at night and I actually sleep at night. I don't have any side effects that I notice at all. You just have to be aware of your eating. I have not gained any weight on it yet. My doc said take it at night 12 hours before you want to wake up. I still can wake up in the middle of the night sometimes but I am fine waking up and going about my day. It is remarkable how controlling your sleep takes care of my panic attacks. Hope it helps.
I absolutely hate the drug Seroquel. For one it's not Fda approved for anxiety, or panic attacks, or sleep. I started using this awful drug 10 months ago and I started it for my BPD, and sleep issues; However this devils drug only gave me more problems. Please people watch your heart on this drug. Seroquel has been known to raise your blood sugar in your body and has been linked to diabetes # 2. Thank god I don't have D2, Atleast not yet. My sugar levels were high the last time I saw my doc. This very awful drug once knocked me out for a goodnights rest.. And now it wakes me up with heart palpitations every night. I've had so many scares I'm having a heart attack. My body starts to feel clammy and my legs go numb ringing in my ears. I never had any issues with my heart are ringing in my ears or my chest hurting. Yes I had issues with sleep but I never felt my heart flutter and hear my heart beating so fast before using this awful deadly drug.
It's been a nightmare. Since April 2016, I've been to the ER room a 100 times because I felt I was going to die. I've said my prayers as if was my last day on earth. Please beware and do your research on this before you let it take control of your life. Now I can't sleep and have god awful chest pain and really bad panic attacks. Just be careful folks.
Seroquel has been a god send for me in reference to anxiety issues. I take 200 mg of instant release each evening. For me at least it works better than any benzos.
That being said not everyone can take it. It is a pretty rough medication for some. And the weight gain issue is real. Especially night time eating. My psychiatrist said that it acts as a histamine in your guts, which makes you hungry. It of itself doesn't cause the weight gain. It is the excessive eating due to extreme hunger that does. If you truly watch your calories you can manage your weight on it. Like anything else, you have to maintain a calorie deficit to lose weight.
- Effexor Drug Information
- Klonopin Drug Information
- Neurontin Drug Information
- Seroquel Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Oct 2009 • 4 answers
Posted 25 Jun 2011 • 7 answers
I'm currently perscribed klonopin 1/day which helps with my anxiety but I end up taking more then 1?
Posted 23 Aug 2011 • 1 answer
Posted 24 Feb 2013 • 12 answers
Posted 11 Mar 2015 • 4 answers